Skip to main content

Research Repository

Advanced Search

On the classification of unitary matrices

Gongopadhyay, Krishnendu; Parker, John R.; Parsad, Shiv

On the classification of unitary matrices Thumbnail


Krishnendu Gongopadhyay

Shiv Parsad


We classify the dynamical action of matrices in SU(p,q) using the coefficients of their characteristic polynomial. This generalises earlier work of Goldman for SU(2,1) and the classical result for SU(1,1), which is conjugate to SL(2,R). As geometrical applications, we show how this enables us to classify automorphisms of real and complex hyperbolic space and anti de Sitter space.


Gongopadhyay, K., Parker, J. R., & Parsad, S. (2015). On the classification of unitary matrices. Osaka Journal of Mathematics, 52(4), 959-993

Journal Article Type Article
Publication Date Oct 1, 2015
Deposit Date Oct 20, 2014
Publicly Available Date Oct 21, 2014
Journal Osaka journal of mathematics
Print ISSN 0030-6126
Publisher Departments of Mathematics of Osaka University and Osaka City University
Peer Reviewed Peer Reviewed
Volume 52
Issue 4
Pages 959-993
Publisher URL


You might also like

Downloadable Citations